Indiana, 2005

Hail in Indiana, August 25, 2005

August 25, 2005 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 1:07 PM CST, 10 hours 33 minutes earlier.

Area forecast discussion, Aug 25, 1:07 PM CST, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CDT THU AUG 25 2005

.DISCUSSION...

MAIN FORECAST CONCERNS CONTINUE TO BE CHANCES OF PRECIP THROUGH
SATURDAY...AND THEN AGAIN NEXT MONDAY AND TUESDAY.

AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH UPPER
LEVEL ENERGY APPROACHES THE CWA FROM THE WEST...AN AREA OF
CONVECTION HAS DEVELOPED OVER APPROXIMATELY THE SOUTHEAST HALF OF
THE CWA IN THE VICINITY OF AN INVERTED TROF.

TONIGHT THROUGH FRIDAY EVENING THE AREA WILL BE EXPOSED TO A SERIES
OF SHORT WAVES COMBINED WITH DECENT INSTABILITY AND MOISTURE.
SYNOPTIC FEATURES DURING THIS PERIOD ARE WEAK AND ILL DEFINED
...CONSEQUENTLY MODEL GUIDANCE IS ALL OVER THE PLACE WITH PLACEMENT
AND TIMING OF POPS...QPF...ETC. THEREFORE TRIED TO COME WITH A BLEND
OF MODEL GUIDANCE AND HOPE FOR THE BEST.

FRIDAY NIGHT INTO SATURDAY A COLD FRONT IS FORECAST TO CROSS THE
REGION. FORCING AND DYNAMIC SUPPORT WITH THIS FEATURE SHOULD TOUCH
OFF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY AS IT
PROGRESSES TO THE SOUTHEAST. TIMING OF THE FRONT BETWEEN MODELS NOT
THAT FAR APART. EXPECT THE FRONT TO ENTER THE NORTHWEST CORNER OF
THE CWA AROUND 06Z SATURDAY...BISECT THE CWA FROM NORTHEAST TO
SOUTHWEST AROUND 12Z SATURDAY...AND CLEAR THE SOUTHEAST CORNER OF
THE CWA AROUND 00Z SUNDAY. LATEST MODEL RUNS ALSO CONSISTENT ABOUT
MOVING ALL THE PRECIP SOUTH AND EAST OF THE CWA BY 00Z SUNDAY OR
SHORTLY THEREAFTER. RATHER THAN TRY TO GET TOO FANCY WITH TIMING
THAT FAR OUT...DECIDED TO CLEAR OUT POPS FOR SATURDAY NIGHT.

WEAK HIGH PRESSURE BEHIND THE FRONT SHOULD KEEP THE AREA SLIGHTLY
COOLER AND DRY SUNDAY AND SUNDAY NIGHT. ON MONDAY THE COMBINATION OF
AN INVERTED SURFACE TROF WELL OUT AHEAD OF THE REMNANTS OF HURRICANE
KATRINA AND AN APPROACHING SHORT WAVE MAY BE ENOUGH TO PRODUCE
SCATTERED CONVECTION ACROSS MAINLY THE SOUTHERN THIRD OF THE CWA.
THIS SCENARIO WILL CONTINUE INTO TUESDAY. THEREFORE FOR MONDAY...
MONDAY NIGHT...AND TUESDAY WILL GO WITH SCHC POPS ACROSS THE
AFOREMENTIONED AREA.

FOR THE REMAINDER OF THE FORECAST PERIOD...TUESDAY NIGHT THROUGH
THURSDAY...WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY.

FOR TEMPERATURES USED A MAV/MET MOS BLEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 25, 3:59 AM CST, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CDT THU AUG 25 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
459 AM EST THU AUG 25 2005 /459 AM CDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.

.DAY ONE...TODAY AND TONIGHT

WHILE THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS MAINLY IN
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...SCATTERED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE ENTIRE
REGION. THIS WILL CONTINUE INTO TONIGHT AS A DISTURBANCE MOVES
ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD
STATE REGION DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY AS A
COLD FRONT APPROACHES. DAMAGING WINDS WILL BE THE PRIMARY CONCERN.

THUNDERSTORM ACTIVITY IS FORECAST FOR THE AREA THROUGH SATURDAY
NIGHT. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...HEAVY
RAINFALL AND LOCALIZED FLOODING COULD BECOME A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED FOR
ACTIVATION...IF IT BECOMES NECESSARY ON FRIDAY.

DB

In the hours before

Special weather statement, Aug 25, 8:49 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT THU AUG 25 2005

MOZ107-260415-
CARTER-
INCLUDING THE CITY OF...VAN BUREN
949 PM CDT THU AUG 25 2005

...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN WAYNE
COUNTY MISSOURI...

LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE
ACROSS NORTHERN WAYNE COUNTY IN SOUTHEAST MISSOURI THROUGH 11 PM.

THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL
CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU
LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP
RISES AND SEEK HIGHER GROUND...IF NECESSARY.

SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO
TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN
BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D.

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS
SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH
OF RAIN CAN BE EXPECTED WITH THESE STORMS.

FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND
HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE
WATCHFUL FOR HEAVY RAIN.
Special weather statement, Aug 25, 8:52 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT THU AUG 25 2005

MOZ107-260430-
CARTER-
INCLUDING THE CITY OF...VAN BUREN
952 PM CDT THU AUG 25 2005

...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN CARTER
COUNTY MISSOURI...

LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE
ACROSS NORTHERN CARTER COUNTY IN SOUTHEAST MISSOURI THROUGH 11
PM.

THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL
CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU
LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP
RISES AND SEEK HIGHER GROUND...IF NECESSARY.

SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO
TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN
BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D.

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS
SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH
OF RAIN CAN BE EXPECTED WITH THESE STORMS.

FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND
HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE
WATCHFUL FOR HEAVY RAIN.

The radar

The Evansville,IN radar (KVWX), 34 km away, was scanning. The volume nearest the first event began at 05:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vanderburgh

When
August 25, 11:40 PM CST
Where
Vanderburgh County, Evansville
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.983, -87.550

Occurred on Interstate 164.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469269.